National Tsing Hua University Institutional Repository:On the expected codeword length per symbol of optimal prefix codes for extended sources
English  |  正體中文  |  简体中文  |  Items with full text/Total items : 54367/62174 (87%)
Visitors : 14963504      Online Users : 82
RC Version 6.0 © Powered By DSPACE, MIT. Enhanced by NTHU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    NTHUR > College of Electrical Engineering and Computer Science > Department of Electrical Engineering > EE Conference Papers >  On the expected codeword length per symbol of optimal prefix codes for extended sources

    Please use this identifier to cite or link to this item:

    Title: On the expected codeword length per symbol of optimal prefix codes for extended sources
    Authors: Jay Cheng
    Teacher: 鄭傑
    Date: 2007
    Publisher: Association for Computing Machinery
    Relation: International Conference On Communications And Mobile Computing, Proceedings of the 2007 international conference on Wireless communications and mobile computing, 2007, Pages 325 - 328
    Keywords: Huffman codes
    extended sources
    minimum codeword length
    optimal codes
    Abstract: For a discrete memoryless source X, it is well known that the expected codeword length per symbol Ln(X) of an optimal prefix code for the extended source Xn converges to the source entropy. However, the sequence Ln(X) need not be nonincreasing. As the encoding and decoding complexity increases exponentially with the block length, from a practical perspective it is both important and of interest to know when we can have a decrease in the expected codeword length per symbol by increasing the block length. In this paper, we obtain some results on the behavior of Ln(X) and provide sufficient conditions for Lkn(X)< Ln(X) in terms of k, n, the probability of the most likely source symbol p1 and/or the minimum codeword length of an optimal code for the original source. By using these sufficient conditions, for any given n ≥ 1 and non-dyadic pn<over>1, we also obtain an integer k* ≥ 2 such that Lk'n(X) < Ln(X) for all k' ≥ k*. Our results could be regarded as extensions and generalizations of those by Montgomery and Kumar.
    Relation Link:
    Appears in Collections:[Department of Electrical Engineering] EE Conference Papers

    Files in This Item:

    File Description SizeFormat


    SFX Query


    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library IR team Copyright ©   - Feedback